What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 21, 2:30 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 21, 2:30 PM EST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
330 PM EDT Thu Jun 21 2018
.SHORT TERM /Tonight through Friday Night/...
The closed upper low west of the MS River should drift southeast
into the OH Valley during the short term. This will keep GA in a
broad trough with southwest winds bringing Gulf moisture across the
area. Weak short waves will rotate through the trough and support
the development of showers and thunderstorms. The convection will be
enhanced by diurnal heating but expect some storms to linger
overnight...mainly north and west. Moderate instability this
afternoon and Friday afternoon could support a few strong storms
with damaging winds and heavy rain. Otherwise not as hot mainly
north and west due to more clouds...but much of central GA will
still reach into the low and mid 90s with overall fewer clouds and
lower chances for thunderstorms.
41
.LONG TERM /Saturday through Thursday/...
Only tweaks to the long term based on the latest guidance.
BDL
PREVIOUS DISCUSSION...
Unsettled period remains in place for the extended period.
Aforementioned parent low will continue to lift northeastward into
the weekend, and with it the best rain chances. As zonal flow sets
up over the region it its wake, lingering surface moisture and
disturbances aloft will keep shower and thunderstorms chances over
the area Saturday. Riding aloft will build back into the area
Sunday and into early next week, but with moisture remaining
trapped under the high, diurnal convection is still expected each
day through the extended.
Temperatures remain warm through the weekend and into next week.
Increased cloud cover and precip activity could assist in keeping
temperatures a few degrees lower Saturday. With dewpoints in the
70s and above normal temperatures, heat index values will creep
into the lower 100s several days, particularly over portions of
central and eastern Georgia. Although sub-criteria those spending
prolonged periods outdoors should take frequent breaks and drink
plenty of water.
31
&&
.AVIATION...
18Z Update...
Ceilings should be vfr this afternoon...ranging from BKN040-050 and
then scattering this evening. Expect some mvfr ceilings to form
toward sunrise and then gradually lift during the morning. Showers
and thunderstorms will be more widespread this afternoon and evening
and have added a tempo to all taf sites. Winds will remain on the
west side. Think Friday will be mostly a repeat of today.
//ATL Confidence...18Z Update...
Medium on ceiling trends.
Medium to high on all else.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 71 89 70 89 / 70 60 40 50
Atlanta 72 88 72 88 / 60 60 50 50
Blairsville 66 81 64 83 / 70 60 60 50
Cartersville 70 87 69 87 / 70 60 50 50
Columbus 74 91 74 92 / 50 50 20 50
Gainesville 70 86 69 86 / 70 60 50 50
Macon 74 92 73 92 / 50 50 20 50
Rome 71 87 69 88 / 70 60 50 50
Peachtree City 72 88 71 88 / 60 50 40 50
Vidalia 76 93 75 94 / 30 30 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...41
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, Jun 21, 2:11 PM EST, 2 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
311 PM EDT Thu Jun 21 2018
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
311 PM EDT Thu Jun 21 2018
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered to numerous thunderstorms are expected this afternoon
into tonight, most so over north Georgia. A few storms
could be strong to severe with the main hazards being strong
gusty winds, frequent lightning and isolated flooding from
heavy rainfall.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
There is a chance of thunderstorms everyday for the next week,
mainly during the afternoon and evening hours. A few storms
could be strong to severe each day with gusty winds, frequent
lightning and isolated flooding from heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight, but spotters
are encouraged to submit reports of any severe weather and flooding
through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 21, 2:34 PM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
334 PM EDT THU JUN 21 2018
GAZ042-044-053-212000-
Coweta GA-Carroll GA-South Fulton GA-
334 PM EDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COWETA...
SOUTHEASTERN CARROLL AND SOUTHWESTERN SOUTH FULTON COUNTIES UNTIL 400
PM EDT...
At 334 PM EDT...a strong thunderstorm was over Plant Yates, or 8
miles northwest of Newnan...moving east at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Newnan, Palmetto, Whitesburg, Chattahoochee Hill Country, East
Newnan, Plant Yates, Byers Crossroads, Arnco-Sargent, Handy, Dunaway
Gardens, Cannongate, Roscoe, Thomas Crossroads and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3359 8473 3350 8463 3336 8467 3335 8499
3341 8501 3351 8503
TIME...MOT...LOC 1934Z 259DEG 29KT 3344 8492
WIND...40MPHSpecial weather statement, Jun 21, 2:38 PM EST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
338 PM EDT THU JUN 21 2018
GAZ033-034-045-212015-
De Kalb GA-North Fulton GA-Gwinnett GA-
338 PM EDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE KALB...NORTH
FULTON AND WESTERN GWINNETT COUNTIES UNTIL 415 PM EDT...
At 338 PM EDT...a strong thunderstorm was over Mechanicsville, or 11
miles north of Decatur...moving east at 30 mph.
HAZARD...Winds up to 40 mph...up to penny sized hail...frequent
lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Lawrenceville, Sandy Springs, Roswell, Johns Creek,
Dunwoody, Duluth, Suwanee, Lilburn, Chamblee, Norcross, Doraville,
Berkeley Lake, North Atlanta, Tucker and Mechanicsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3386 8439 3396 8438 3406 8416 3401 8399
3388 8406
TIME...MOT...LOC 1938Z 250DEG 25KT 3394 8428
HAIL...0.75IN
WIND...40MPHSpecial weather statement, Jun 21, 2:57 PM EST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
357 PM EDT THU JUN 21 2018
GAZ047>049-212030-
Morgan GA-Walton GA-Newton GA-
357 PM EDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...
SOUTHEASTERN WALTON AND NEWTON COUNTIES UNTIL 430 PM EDT...
At 356 PM EDT...a strong thunderstorm was over Porterdale, or over
Covington...moving east at 50 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Covington, Madison, Social Circle, Oxford, Porterdale, Rutledge,
Newborn, Mansfield, Ebenezer, Almon, Starrsville, Hard Labor Creek
State Park, Brick Store and Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3352 8346 3351 8365 3353 8368 3351 8369
3349 8398 3361 8397 3362 8396 3373 8356
3362 8346
TIME...MOT...LOC 1956Z 260DEG 41KT 3356 8387
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 21, 3:04 PM EST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
404 PM EDT THU JUN 21 2018
GAZ053-054-212030-
Fayette GA-Coweta GA-
404 PM EDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE AND NORTHEASTERN COWETA
COUNTIES UNTIL 430 PM EDT...
At 404 PM EDT...a strong thunderstorm was over Thomas Crossroads, or
9 miles east of Newnan...moving east at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Newnan, Fayetteville, Peachtree City, Tyrone, Senoia, Brooks,
Sharpsburg, Turin, Woolsey, Starrs Mill, Inman, Cannongate, Sandy
Creek, Thomas Crossroads and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3349 8475 3352 8443 3350 8442 3349 8441
3345 8438 3344 8440 3342 8440 3341 8439
3339 8440 3338 8439 3337 8440 3337 8439
3330 8447 3334 8476
TIME...MOT...LOC 2004Z 270DEG 31KT 3340 8465
WIND...40MPHSpecial weather statement, Jun 21, 3:46 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
446 PM EDT THU JUN 21 2018
GAZ027-212100-
Madison GA-
446 PM EDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON COUNTY UNTIL
500 PM EDT...
At 446 PM EDT...a strong thunderstorm was near Franklin Springs, or 8
miles northeast of Danielsville...moving east at 25 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Danielsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3426 8312 3423 8308 3421 8309 3417 8310
3415 8308 3416 8307 3413 8305 3413 8323
3425 8327 3424 8324 3425 8324 3425 8320
3424 8317 3427 8311
TIME...MOT...LOC 2046Z 258DEG 24KT 3421 8312
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 21, 4:43 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 PM EDT THU JUN 21 2018
GAZ078-079-089-212215-
Harris GA-Talbot GA-Muscogee GA-
543 PM EDT THU JUN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRIS...
SOUTHWESTERN TALBOT AND NORTHEASTERN MUSCOGEE COUNTIES UNTIL 615 PM
EDT...
At 543 PM EDT...a strong thunderstorm was over Midland, or 11 miles
northeast of Columbus...moving east at 30 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Talbotton, Waverly Hall, Junction City, Geneva, Upatoi, Ellerslie,
Flat Rock, Cataula, Baughville, Olive Branch, Po Biddy Crossroads,
Midland and Fortson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3276 8457 3269 8445 3256 8448 3256 8449
3255 8449 3254 8451 3254 8453 3255 8454
3254 8454 3255 8455 3254 8457 3253 8493
3263 8496
TIME...MOT...LOC 2143Z 257DEG 26KT 3259 8486
WIND...40MPH